Drug interactions between atorvastatin and Plavix
Interactions between your drugs
atorvastatin ↔ clopidogrel
Applies to:atorvastatin and Plavix (clopidogrel)
Talk to your doctor before using atorvastatin and clopidogrel. This combination may reduce the effects of clopidogrel. Call your doctor promptly if you have any signs of blood clots such as chest pain, shortness of breath, sudden loss of vision, or pain, redness or swelling in an extremity. You may need a dose adjustment or special test if you take both medications. It is important that you tell your healthcare provider about all other medications that you are using including vitamins and herbs. Do not stop using your medications without talking to your doctor first.
Drug and food interactions
Applies to: atorvastatin
Grapefruit juice can increase the blood levels of atorvastatin. This can increase the risk of side effects such as liver damage and a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue. In some cases, rhabdomyolysis can cause kidney damage and even death. You should limit your consumption of grapefruit juice to no more than 1 quart per day during treatment with atorvastatin. Let your doctor know immediately if you have unexplained muscle pain, tenderness, or weakness during treatment, especially if these symptoms are accompanied by fever or dark colored urine. You should also seek immediate medical attention if you develop fever, chills, joint pain or swelling, unusual bleeding or bruising, skin rash, itching, loss of appetite, fatigue, nausea, vomiting, dark colored urine, and/or yellowing of the skin or eyes, as these may be signs and symptoms of liver damage. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.